Hail, Blanco
- When
- October 2, 9:20 AM CST to 9:30 AM CST
- Where
- Blanco County, 1 mi N of Johnson City
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.300, -98.400
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 2, 3:24 AM CST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 422 AM CDT SAT OCT 2 2004 .UPDATE... QUICK UPDATE TO INCREASE POPS TO 70 PERCENT FOR SOME OF OUR E-SE COUNTIES AND ADD LOCALLY HEAVY RAINFALL MENTION. ALSO INCREASED QPF FOR THIS MORNING. && .PREV DISCUSSION... APPROACHING COLD FRONT CURRENTLY ORIENTED ALONG A LINE FROM DALLAS TO BROWNWOOD TO FORT STOCKTON. CONVECTION BEING FORCED BY THE FRONT AND ALONG OUTFLOW BOUNDARIES AHEAD OF THE FRONT FROM EARLIER THUNDERSTORMS. SOME PULSE-TYPE SEVERE OVERNIGHT IN CENTRAL TX...BUT MAIN THREAT FROM THESE STORMS IS LOCALLY HEAVY RAINFALL. RAIN CHANCES WILL BE HIGHEST THIS MORNING ACROSS THE NE THIRD OF CWA EWX AND WILL SHIFT SOUTH WITH THE FRONT TODAY. TEMPS WILL GENERALLY BE 5 DEGREES BELOW NORMAL BEHIND THE FRONT TONIGHT THROUGH MONDAY. LOW-TO-NO POPS TONIGHT THROUGH MONDAY NIGHT WITH A RIDGE ALOFT AND HIGH PRESSURE AT THE SURFACE. THE UPPER PATTERN IS FORECAST TO UNDERGO CHANGES LATE MONDAY INTO TUESDAY...WITH THE UPPER RIDGE OVER SOUTH TX AND THE GULF BREAKING- DOWN AND AN UPPER TROUGH DEEPENING AND APPROACHING SLOWLY FROM THE WEST. AT THE SAME TIME...A SURGE OF TROPICAL MOISTURE IS EXPECTED TO MOVE NORTH INTO TX. BOTH THE ECMWF AND GFS SOLUTIONS SHOW THIS PATTERN EVOLVING AROUND MID-WEEK AND HAVE SHOWN GOOD RUN-TO-RUN CONSISTENCY. ASSUMING THESE MODELS VERIFY...WE MAY BE HEADED INTO A HEAVY RAIN EVENT MID TO LATE NEXT WEEK. AT THIS TIME...WILL INCREASE POPS TO 30 PERCENT AND MENTION A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. CURRENT THINKING IS THAT POPS FOR MID TO LATE NEXT WEEK WILL SLOWLY TREND UP WITH EACH MODEL CYCLE AS CONFIDENCE INCREASES FROM MORE MODEL RUN CONSISTENCY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT SAT OCT 2 2004 TXZ171>173-183>194-202>209-217>225-228-031100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 549 AM CDT SAT OCT 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK COLD FRONT ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS MORNING...TAPERING OFF IN THE NORTH THIS AFTERNOON. RAINFALL RATES OF GENERALLY OF THREE QUARTERS TO 2 INCHES PER HOUR MAY PRODUCE SOME LOCAL FLASH FLOODING. HOWEVER...FLOODING WILL BE TOO SPOTTY TO WARRANT A FLASH FLOOD WATCH. SOME OF THE THUNDERSTORMS WILL GENERATE HIGH RATES OF LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
10/02/2004 COMAL TX LAW ENFORCEMENT
WATER OVER ROADS...FM 2673...FM 3009 AT HWY 46...I-35 S
NEAR HWY 46...HWY 46 NEAR MITCHELL RD.
&&
CAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 AM FLASH FLOOD GIDDINGS 30.18N 96.93W
10/02/2004 LEE TX LAW ENFORCEMENT
WATER OVER FM 141.
&&
CAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0759 AM FLASH FLOOD AUSTIN 30.31N 97.75W
10/02/2004 TRAVIS TX BROADCAST MEDIA
EAST LANE OF I-35 EAST FRONTAGE RD AT THE 2900 BLK UNDER
WATER.
&&
CAPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD AUSTIN 30.31N 97.75W
10/02/2004 TRAVIS TX BROADCAST MEDIA
EAST LANE OF I-35 EAST FRONTAGE RD AT THE 2900 BLK UNDER
WATER.
0731 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
10/02/2004 COMAL TX LAW ENFORCEMENT
WATER OVER ROADS...FM 2673...FM 3009 AT HWY 46...I-35 S
NEAR HWY 46...HWY 46 NEAR MITCHELL RD.
0731 AM FLASH FLOOD GIDDINGS 30.18N 96.93W
10/02/2004 LEE TX LAW ENFORCEMENT
WATER OVER FM 141.
&&
CAThe Austin/San Antonio radar (KEWX), 75 km away, was scanning. The volume nearest the first event began at 15:22 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorms produced from 1 to 2 inches of rain over the northwestern quarter of Medina County, with nearly 3 inches falling in the extreme northwest corner. FM1796 was closed due to high water for most of the morning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424638, 5424639.